Erythromycin (Antibiotic for acne) with regard to bodybuilding.


Q: Hi, I'm currently taking erythromycin for acne. Will this antibiotic affect the friendly bacteria in my intestines and as a result have an effect on my bodybuilding results, or in general health? My dosage is 500mg twice a day.


A:   Erythromycin is a very commonly used antibiotic for acne. It has anti-inflammatory properties that help reduce redness in lesions, in addition to killing bacteria. Although remarkably free from serious adverse reactions, it has long been associated with gastrointestinal side effects such as nausea, vomiting, and diarrhoea. Some reports have suggested that 10-50% of individuals on oral erythromycin would develop these side effects. The side effects is often rather vaguely put down to the antibiotic properties producing a change in the intestinal flora. It is difficult for me to ascertain the long term effects of erythromycin use on your bodybuilding results. Though if you develop side effects to the drug, you may need you consult with your dermatologist.

Related Q&A

Q: Can weihht gain supplements have side effects or skin colour damages or heart diseases Can i take this supplement ...

Q: I am always hungry at night. Why? I am vegetarian. These days I am doing a gym workout and eating lot of things......

Q: I am a 25yr old male bodybuilder. I have been doing this since I was 19. I work out 6-7 days a week. My diet consists...

Q: Is it ok to take calcium 500 daily for muscle building(as i used to workout 4 times a week) even though my calcium in...

Q: Hi, I am Ketan Bhagat. I am 28 years old and 57 Kg of weight. I am no physical issue but I want to make my physics b...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon